Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 19, 2021, 11:22 PM CDT for Custer County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 11:22 PM CDT (04:22 UTC)
- Expired
- Aug 20, 2021, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.00 in
- Wind
- 50
County Custer County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.2
The text
As transmitted.
034
WWUS83 KLBF 200422
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1122 PM CDT Thu Aug 19 2021
NEZ038-200500-
Custer NE-
1122 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of eastern Custer County
through MIDNIGHT CDT...
At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broken Bow to near Oconto. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broken Bow, Ansley, Merna, Mason City, Oconto, Comstock, Berwyn,
Weissert, Westerville, Lillian, Round Valley, Arcadia Diversion Dam
State Wildlife Management Area, Burr Oak, Gavin Siding, Wescott,
Intersection of Highway 183 and Cumro Road, Buckeye, Block Hill
Basin, Pressey State Wildlife Management Area and Big Oak Canyon.
This includes the following highways...
Highway 183 between mile markers 73 and 113.
Highway 2 between mile markers 262 and 307.
Highway 92 between mile markers 270 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9984 4160 9983 4162 9921 4140 9921
4139 9920 4105 9921
TIME...MOT...LOC 0421Z 267DEG 43KT 4141 9971 4109 9972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:25 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 19, 6:25 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT Thu Aug 19 2021 .SHORT TERM...(This evening through Friday night) Issued at 324 PM CDT Thu Aug 19 2021 The forecast concern in the short term will be the threat for strong to severe thunderstorms mainly this evening along with the potential for localized flooding this evening and overnight. A large upper trough currently extends across the Great Basin in the western U.S. with a closed low centered over northern Utah. Upper ridging extends across the central and eastern U.S. This upper trough will begin to move into the region tonight and will bring a southwesterly flow aloft. A disturbance is forecast to be across the western Panhandle and northeast CO late this afternoon and lift northeast during the evening and overnight hours. A southeasterly low level jet develops early evening and persists overnight. Surface low pressure centered from east central and southeast CO, will move into northwest KS late tonight. Deep layer wind shear near 35KT is expected at the time of storm onset late this afternoon. Regarding instability, MUCAPEs will range from 2500- 3500j/kg from late afternoon and evening through the overnight hours. Initial storm development look to multicell and discrete until mid evening will be surface based. Any discrete storms will have the potential become rotating storms with the possibility of a brief tornado or two. This looks mainly to be near and west of Highway 61. Otherwise storms are expected to congeal into one or two MCSs to move across the area overnight. This would pose a risk for mostly damaging winds and isolated large hail possible. All of western and north central NE is in a slight risk for severe thunderstorms for tonight. Given the indications of 1000-500mb thickness diffluence across western NE, and the presence of a persistent low level jet, sustained clusters of storms are expected and may train over the same areas for 2-3 hours. With PWAT, on the conservative end from 1.25-1.5 inches, locally heavy rainfall is likely. Current forecast has widespread QPF amounts from 0.75 to 1.25 inches north of a line from Hayes Center through Broken Bow. The main forecast change from previously is for higher POPs and QPFs forecast across southwest NE. The latest several HRRR runs and the 18Z NamNest indicate the heaviest rainfall amounts will be north of the surface low track to extend across much of southwest NE. This area will need to be monitored closely this evening and overnight for possible flooding as rainfall amounts could exceed 3 inches locally. Areas further north will also need to be monitored, however sandy soil should lessen flooding concerns over most of the Sandhills. On Friday, the upper trough axis will track through. Showers and thunderstorms will lingering in the morning, with a chance across the northeastern areas in the afternoon. Models have become more progressive with the main upper trough lifting it northeast across the Dakotas. SPC is forecasting a marginal risk for severe storms east of Highway 183, and this looks to be a concern mainly during the morning, as the cold front should be exiting far eastern zones by 18Z. Highs on Friday will be much cooler behind the front from the lower 70s northwest Sandhills to the lower 80s far southeast zones. Clear and cool Friday night as weak high pressure settles over the region. Lows from 45 to 55. .LONG TERM...(Saturday through Thursday) Issued at 324 PM CDT Thu Aug 19 2021 The main forecast focus in the long term will be return of warmer temperatures Sunday through Tuesday. A dry forecast Saturday. The models are in fairly good agreement bringing an upper trough into the Northern Plains Saturday night and moving into the western Great Lakes by Sunday evening. This will bring a 20-30 percent chances for showers/storms across portions of western NE during this timeframe. Looks dry again Monday into Tuesday with weak upper ridging and seasonal temperatures in the upper 80s to mid 90s. An upper trough is timed to cross the northern Plains again Wednesday and Thursday with low POPs and a cooldown to the upper 70s to mid 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 619 PM CDT Thu Aug 19 2021 As with the previous update, the TAF period remains active. For the terminals not yet seeing storms, winds are generally from the east southeast ahead of the line. Gusts up to 25 or even 30 kts are likely, and in fact some spots have already seen higher. Gusty, erratic winds are possible with any t-storm, which is reflected in KLBF's TAF. Still expecting southern terminals to experience ~4 hrs of spotty LLWS around 2-6Z. T-storms have started in the Panhandle and are moving to the ENE. Expecting to reach both terminals around 2-3Z or so. Severe storms are possible bringing hazards of heavy rainfall (that could reduce VIS at times), large hail, and damaging winds. Storms and showers are expected to linger through the morning, with reinvigoration in the afternoon possible, but confidence is not as high. Lastly, given the wetting from the storms, some low level fog and stratus are expected to develop in the early morning hours and reduce VIS across the Sandhills. Expecting LIFR and IFR conditions "at worst" for southern (KLBF) and northern (KVTN) terminals, respectively. CIGS and VIS should improve by late morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Sinclair
Hazardous weather outlook, Aug 19, 3:25 PM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 325 PM CDT Thu Aug 19 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-202030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 325 PM CDT Thu Aug 19 2021 /225 PM MDT Thu Aug 19 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected late today and into the overnight. Storms may become severe, with large hail (1 inch or more) and damaging winds (58 mph or more). Locally heavy rainfall is also possible and this may lead to localized flooding. An isolated tornado is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered storms are possible Friday, mainly near and east of HWY 183. Some storms may become severe across central Nebraska with small hail and strong winds. The threat for excessive rainfall and localized flooding will remain, as 2 inches or more of precipitation is possible. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && More information can be found on our website at www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 19, 9:14 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
914 PM CDT Thu Aug 19 2021
NEZ057>059-069-070-200300-
Chase NE-Hayes NE-Perkins NE-Lincoln NE-Keith NE-
914 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of eastern Perkins,
southeastern Keith, Chase, southwestern Lincoln and northwestern
Hayes Counties through 1000 PM CDT/900 PM MDT/...
At 914 PM CDT/814 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Elsie to 6 miles north
of Imperial to 8 miles southwest of Champion. Movement was southeast
at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Imperial, Wauneta, Wallace, Elsie, Enders, Enders Reservoir State
Recreation Area, Champion, Crete, Grainton, Center Dam Campground,
Wanamaker State Wildfire Management Area, Area A Campground and
Church Grove Campground.
This includes Highway 61 between mile markers 25 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT/1100 PM MDT/ for
southwestern Nebraska.
&&
LAT...LON 4035 10192 4040 10197 4065 10166 4101 10140
4091 10113 4059 10120 4035 10134
TIME...MOT...LOC 0214Z 317DEG 30KT 4090 10139 4061 10160 4041 10185
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TaylorLocal storm report, Aug 19, 9:21 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST 1 ESE IMPERIAL 40.51N 101.62W
08/19/2021 M71 MPH CHASE NE AWOS
IMPERIAL AWOS.
&&
BROWNSpecial weather statement, Aug 19, 9:28 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
928 PM CDT Thu Aug 19 2021
NEZ059-200315-
Lincoln NE-
928 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Lincoln
County through 1015 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sutherland Reservoir State Recreation Area, or 16 miles west of North
Platte, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, Lake Maloney State Recreation Area, North Platte
Airport, Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 7.
Interstate 80 in Nebraska between mile markers 155 and 180.
Highway 83 between mile markers 76 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Nebraska.
&&
LAT...LON 4100 10116 4118 10121 4130 10075 4103 10068
TIME...MOT...LOC 0228Z 258DEG 15KT 4111 10109
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TaylorSpecial weather statement, Aug 19, 10:34 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
1034 PM CDT Thu Aug 19 2021
NEZ059-069>071-200415-
Chase NE-Frontier NE-Hayes NE-Lincoln NE-
1034 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of Frontier, eastern
Chase, southeastern Lincoln and Hayes Counties through 1115 PM
CDT/1015 PM MDT/...
At 1034 PM CDT/934 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Maxwell to near
Wellfleet to near Palisade. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Hayes Center, Wauneta, Wellfleet, Moorefield, Stockville,
Maywood, Hamlet, Quick, Cottonwood Canyon State Wildlife Management
Area, Hansen Memorial Reserve State Wildlife Management Area, Jeffrey
Canyon State Wildlife Management Area, Willow View Campground, Hayes
Center State Wildlife Management Area, Marengo, Bluegill Haven
Campground, Vroman, Red Willow Reservoir State Recreation Area,
Somerset and Dancing Leaf Earth Lodge.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 198 and 207.
Highway 83 between mile markers 27 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT/1100 PM MDT/ for
southwestern Nebraska.
&&
LAT...LON 4041 10143 4082 10087 4101 10070 4101 10023
4070 10022 4070 10008 4061 10015 4035 10049
4035 10127
TIME...MOT...LOC 0334Z 284DEG 23KT 4100 10048 4073 10071 4037 10117
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TaylorSpecial weather statement, Aug 19, 10:41 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
1041 PM CDT Thu Aug 19 2021
NEZ038-059-200430-
Custer NE-Lincoln NE-
1041 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of northeastern Lincoln
and southwestern Custer Counties through 1130 PM CDT...
At 1041 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arnold to 14 miles northeast of Maxwell to
near Brady. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Callaway, Brady, Etna, Milldale, Jeffrey Canyon State Wildlife
Management Area, Finchville, Lodi and Vroman.
This includes Interstate 80 in Nebraska between mile markers 193 and
208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Nebraska.
&&
LAT...LON 4091 10048 4138 10048 4141 9983 4105 9978
4105 10022 4087 10023
TIME...MOT...LOC 0341Z 260DEG 27KT 4138 10029 4118 10028 4096 10031
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TaylorSpecial weather statement, Aug 19, 11:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1122 PM CDT Thu Aug 19 2021
NEZ038-200500-
Custer NE-
1122 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of eastern Custer County
through MIDNIGHT CDT...
At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broken Bow to near Oconto. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broken Bow, Ansley, Merna, Mason City, Oconto, Comstock, Berwyn,
Weissert, Westerville, Lillian, Round Valley, Arcadia Diversion Dam
State Wildlife Management Area, Burr Oak, Gavin Siding, Wescott,
Intersection of Highway 183 and Cumro Road, Buckeye, Block Hill
Basin, Pressey State Wildlife Management Area and Big Oak Canyon.
This includes the following highways...
Highway 183 between mile markers 73 and 113.
Highway 2 between mile markers 262 and 307.
Highway 92 between mile markers 270 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9984 4160 9983 4162 9921 4140 9921
4139 9920 4105 9921
TIME...MOT...LOC 0421Z 267DEG 43KT 4141 9971 4109 9972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:02 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 7:13 PM CDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Aug 19, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| Aug 19, 7:50 PM CDT | Areal Flood Advisory | LBF | Arthur | 2 hr |
| Aug 19, 7:59 PM CDT | Areal Flood Advisory | LBF | Chase, Perkins | 2 hr |
| Aug 19, 8:13 PM CDT | Areal Flood Warning | LBF | Chase, Perkins | 24 hr |
| Aug 19, 8:39 PM CDT | Areal Flood Advisory | LBF | Keith, Lincoln, Perkins | 3 hr |
| Aug 19, 8:42 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| Aug 19, 9:14 PM CDT | Special Weather Statement | LBF | Chase | 46 min |
| Aug 19, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 43 min |
| Aug 19, 9:28 PM CDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Aug 19, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 50 min |
| Aug 19, 9:51 PM CDT | Areal Flood Advisory | LBF | Custer, Keith, Lincoln | 4 hr |
| Aug 19, 9:56 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Aug 19, 10:34 PM CDT | Special Weather Statement | LBF | Frontier, Hayes | 41 min |
| Aug 19, 10:41 PM CDT | Special Weather Statement | LBF | Dawson | 49 min |
| Aug 19, 11:28 PM CDT | Special Weather Statement | LBF | Frontier | 47 min |
| Aug 19, 11:32 PM CDT | Special Weather Statement | LBF | Chase | 43 min |
| Aug 20, 12:15 AM CDT | Special Weather Statement | LBF | Chase | 45 min |
| Aug 20, 12:58 AM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 20, 1:39 AM CDT | Areal Flood Warning | LBF | Chase, Hayes | 19 hr |
| Aug 20, 1:50 AM CDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Aug 20, 1:56 AM CDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Aug 20, 3:12 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 20, 10:35 AM CDT | River Flood Advisory | LBF | Hayes | 10 hr |
| Aug 20, 2:40 PM CDT | River Flood Advisory | LBF | Lincoln | 24 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.